Flash Flood, Pike
- When
- May 12, 1:15 PM EST to 2:15 PM EST
- Where
- Pike County, Pecks Pond
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.332, -75.034 (the zone’s center; the record gives no point)
2 to 3 feet of water of Route 402.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at May 12, 9:43 AM EST, 3 hours 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 1043 AM EDT WED MAY 12 2004 .UPDATE... WARM FRONT SLOWLY MOVING THRU THE AREA THIS MORNING AND SOME WEAK ELEVATED CONVECTION ACROSS THE FINGER LAKES ALREADY. ADJUSTED GRIDS TO MENTION POSSIBILITY OF SCT TSRA/SHRA ALL DAY VERSUS PREV AFTERNOON FCST IN THAT AREA. REST OF ANY DEVELOPMENT ACROSS THE AREA IS EXPECTED THIS AFTERNOON INTO EARLY EVENING...AND ISOLD TO SCT IN NATURE AS THERE REALLY IS NO APPRECIABLE FORCING ALOFT TO COINCIDE WITH WARM FRONTAL CONVG. WITH WEAK WIND FIELD AND HIGH PW AIRMASS...ANY STORMS WILL BE PROLIFIC RAIN PRODUCERS AND ISOLD MINOR FLOODING IS PSBL. BASED ON AIRPORT AND MESONET HIGHS YESTERDAY IN THE UPPER 70S-LOW 80S...AND PROGGED 925 MB TEMPS A BIT HIGHER TODAY...I HAVE NUDGED AFTN MAXES UP TO THE LOW 80S FOR MOST AREAS. .EXTENDED (THU NGT-TUE)... FRIDAY AND PART OF SATURDAY CONTINUE TO BE DOMINATED BY WARM SWLY FLOW AROUND NRN PERIPHERY OF BERMUDA HIGH. GFS AND ENSEMBLES STILL LOOKS TO HOLD TOO MUCH MOISTURE AND RESULTING INSTABILITY/QPF WITHIN THIS RIDGE AXIS. ALTHOUGH WK UL IMPULSES CAN ROTATE AROUND THE RIDGE TO TRIGGER SOME CONVECTION...THIS IS USUALLY A DRY PATTERN FOR CNY/NEPA AND ANY ISOLD-SCT TSRA/SHRA FALLS WITHIN CLIMO NORMS. WILL INCLUDE CHC TSRA FOR FAR NRN/WRN FCST AREA WHICH WOULD BE CLOSEST TO SFC CONVG AHEAD OF BNDRY FRI-FRI NITE...OTHERWISE PLAN ON KEEPING MOST OF AREA DRY WITH SFC FRONT REMAINING WELL TO OUR NORTHWEST. BNDRY THEN DRIFTS SOUTH ACROSS THE AREA SATURDAY AS UPR HEIGHTS SLACKEN AND THIS TIME PD WILL CARRY ABV NORMAL POPS. AFTER FROPA SAT NITE-ERLY SUNDAY... SEASONABLY COOLER HIGH PRESSURE BUILDS IN...BUT THEN MOVES AWAY ALLOWING WARM FRONTAL BNDRY TO RETURN MON NITE-TUES WITH ANOTHER CHC SHRA/TSRA. && .AVIATION... VFR CONDITIONS SHOULD PREVAIL MOST OF THE TIME THROUGH WED EVENING... BUT BRIEF IFR/MVFR CONDITIONS ARE POSSIBLE IN TSTORM ACTIVITY. && .BGM WATCHES/WARNINGS/ADVISORIES... NY...NONE. PA...NONE. BREWSTER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 315 AM EDT WED MAY 12 2004 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-120915- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 315 AM EDT WED MAY 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. VAN AUSDALL
PAZ043-121830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 126 PM EDT WED MAY 12 2004 ...THUNDERSTORM WITH HEAVY RAIN MOVING ACROSS SOUTHERN WYOMING COUNTY... AT 126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH HEAVY RAINFALL...NEAR TUNKHANNOCK....OR ABOUT 2 MILES WEST OF FALLS....MOVING SLOWLY EAST. THE THUNDERSTORM WITH HEAVY RAINFALL WILL CONTINUE ACROSS THE AREA DURING THE NEXT HOUR PRODUCING HEAVY RAINFALL AND SOME HAIL FROM THE EVANS FALL AREA...TO THE MILL CITY AND FALLS AREAS. EXPECT HEAVY RAINFALL IN THE PATH OF THE STORM. LOCALIZED RAINFALL AMOUNTS OF ONE INCH DURING THE NEXT HOUR ARE POSSIBLE. MOTORISTS SHOULD WATCH OUT FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WWW.NWS.NOAA.GOV/ER/BGM.
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE BINGHAMTON NY 126 PM EDT WED MAY 12 2004 PAZ043-121830- ...THUNDERSTORM WITH HEAVY RAIN MOVING ACROSS SOUTHERN WYOMING COUNTY... AT 126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH HEAVY RAINFALL...NEAR TUNKHANNOCK....OR ABOUT 2 MILES WEST OF FALLS....MOVING SLOWLY EAST. THE THUNDERSTORM WITH HEAVY RAINFALL WILL CONTINUE ACROSS THE AREA DURING THE NEXT HOUR PRODUCING HEAVY RAINFALL AND SOME HAIL FROM THE EVANS FALL AREA...TO THE MILL CITY AND FALLS AREAS. EXPECT HEAVY RAINFALL IN THE PATH OF THE STORM. LOCALIZED RAINFALL AMOUNTS OF ONE INCH DURING THE NEXT HOUR ARE POSSIBLE. MOTORISTS SHOULD WATCH OUT FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WWW.NWS.NOAA.GOV/ER/BGM.
NYZ036-045-046-121830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 129 PM EDT WED MAY 12 2004 ...A LINE OF THUNDERSTORMS WITH STRONG GUSTY WINDS MOVING INTO THE AREA... AT 127 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS WITH STRONG GUSTY WINDS FROM 20 MILES NORTHWEST OF COOPERSTOWN TO 19 MILES WEST OF NORWICH...MOVING EAST AT 45 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... NORWICH AT 145 PM. COOPERSTOWN AT 205 PM. ONEONTA AT 220 PM. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WEATHER.GOV. RHB
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE BINGHAMTON NY 129 PM EDT WED MAY 12 2004 NYZ036-045-046-121830- ...A LINE OF THUNDERSTORMS WITH STRONG GUSTY WINDS MOVING INTO THE AREA... AT 127 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS WITH STRONG GUSTY WINDS FROM 20 MILES NORTHWEST OF COOPERSTOWN TO 19 MILES WEST OF NORWICH...MOVING EAST AT 45 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... NORWICH AT 145 PM. COOPERSTOWN AT 205 PM. ONEONTA AT 220 PM. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WEATHER.GOV. RHB
The Binghamton radar (KBGM), 125 km away, was scanning. The volume nearest the first event began at 18:17 UTC.
1 flash flood. Local standard time, as filed.
2 to 3 feet of water of Route 402.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2004Every state in 2004This day in weather historyWarnings in Pennsylvania, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5400554.